Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 31, 2007, 9:30 PM CDT for Yoakum County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 9:30 PM CDT (02:30 UTC)
- Expired
- May 31, 2007, 10:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 010231 FFWLUB TXC501-010330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 930 PM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL YOAKUM COUNTY IN NORTHWEST TEXAS. * UNTIL 1030 PM CDT * AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED VERY HEAVY RAIN UP 2 INCHES HAS FALLEN OVER THE LAST HOUR FROM THE THUNDERSTORM NEAR PLAINS. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE PLAINS...TEXAS HIGHWAY 214 AND U S HIGHWAY 380. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF URBAN AREAS...STREETS AND UNDERPASSES AS WELL AS NEARBY PLAYA LAKES AND LOW LYING SPOTS. ADDITIONALLY COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS ANY LOW LYING FARMLAND ARE SUBJECT TO FLASH FLOODING. ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3304 10300 3301 10260 3335 10260 3335 10298 $$
1 follow-up statement
000 WGUS74 KLUB 010305 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1005 PM CDT THU MAY 31 2007 TXC501-010330- YOAKUM TX- 1005 PM CDT THU MAY 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL YOAKUM COUNTY... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. HOWEVER...THE THUNDERSTORM IS EXPECTED TO EXIT THE WARNED AREA BEFORE 1030 CDT. ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE UNDER ONE QUARTER OF AN INCH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLAINS...TEXAS HIGHWAY 214 AND U S HIGHWAY 380 EAST OF PLAINS. EXCESSIVE RUNOFF FROM THE RECENT HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS...BAR DITCHES AND LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3304 10300 3301 10260 3335 10260 3335 10298 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:25 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, May 31, 3:25 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT THU MAY 31 2007 .SHORT TERM... ATTENTION CONTINUES TO BE FOCUSED ON A POTENTIALLY TWO PRONGED SEVERE WEATHER THREAT. THE FIRST AREA OF CONCERN IS IN REFERENCE TO THE INCREASING CONVECTIVE TRENDS OVER THE HIGHER TERRAIN OF EASTERN NEW MEXICO AND WEST TEXAS. CURRENT ANALYSIS INDICATES STRONG INSTABILITY FROM THE NEW MEXICO PLAINS EASTWARD OVER THE EXTREME SOUTHERN FA...JUST SOUTH OF AN APPARENT DIFFUSE SURFACE BOUNDARY. ALTHOUGH A PRONOUNCED WIND SHIFT DOES NOT EXIST WITH THIS BOUNDARY...IT IS EVIDENT AS A STRONG INSTABILITY GRADIENT AND IS SEEN IN THE CU FIELD/VIS IMAGERY. INFLUENCES OF DIFFERENTIAL HEATING LIKELY EXIST ALONG THE BOUNDARY SOUTH OF TODAY/S PERSISTENT CLOUD COVER OVER THE SOUTH PLAINS. WEAK FORCING/ASCENT WILL OVERSPREAD AREAS TO OUR SOUTHWEST BY EARLY EVENING...AS SEEN IN CURRENT MID CLOUD/VAPOR ENHANCEMENT. THUS IT IS PLAUSIBLE THAT CONVECTION INITIATING OVER NEW MEXICO WILL SPREAD EASTWARD TOWARD THE WESTERN SOUTH PLAINS...WHERE STRONG INSTABILITY AND INCREASING SHEAR WILL CO-EXIST...ESPECIALLY AROUND/AFTER SUNSET. A FEW SUPERCELLS SEEM POSSIBLE GIVEN THE INCREASING WIND FIELDS...AND EXPECT SEVERE THREATS WILL INCLUDE VERY LARGE HAIL...AND PERHAPS A FEW BRIEF TORNADOES. A SECONDARY AND PERHAPS SIGNIFICANT SEVERE THREAT IS EXPECTED TO MATERIALIZE LATER IN THE EVENING/AFTER MIDNIGHT WHEN A MATURE MCS WILL PROPAGATE SOUTHEASTWARD THROUGH THE PANHANDLE/WESTERN OKLAHOMA IN PROXIMITY TO THE NORTHEASTERN ZONES. CONVECTIVE MODE WILL LIKELY FAVOR DAMAGING WINDS WITH THIS ACTIVITY. HAVE MADE SOME MODIFICATIONS TO THE SENSIBLE WEATHER GRIDS FOR FRIDAY AFTERNOON AS MODELS INDICATE A POSSIBLE TRIPLE POINT NEAR THE NORTHERN ZONES. STORM CHANCES WILL AGAIN BE WITH US...WITH A CONDITIONAL RISK OF SEVERE WEATHER. .LONG TERM... MODELS IN GOOD AGREEMENT THROUGH AROUND WEDNESDAY WITH UPPER LOW MEANDERING AROUND THE NORTHERN PLAINS FRIDAY TO SLOWLY MOVE ACROSS THE UPPER MID WEST OVER THE WEEKEND...AND TOWARD THE GREAT LAKES REGION BY THE BEGINNING OF THE NEXT WORKWEEK. UPPER RIDGE TO BUILD OVER THE WESTERN CONUS...MOVING INTO THE CONTINENTAL DIVIDE ON MONDAY...THEN BEGINNING TO FLATTEN AS IT MOVES INTO THE LEE OF THE ROCKIES AND A STRONG SHORTWAVE MOVES INTO THE PACIFIC NORTHWEST. MODELS DIFFER ON HANDLING OF SHORTWAVE OVER THE PACIFIC NORTHWEST WITH ECMWF AND CANADIAN DIGGING A SLIGHTLY NEGATIVE TILTED TROFF INTO THE CENTRAL ROCKIES BY LATE WEDNESDAY. GFS AND NOGAPS HAVE SHORTWAVE MOVING ALONG THE CANADIAN BORDER WITH A NEAR ZONAL FLOW ACROSS THE REGION WEDNESDAY AND THURSDAY. COLD FRONT EXPECTED TO MOVE INTO THE PANHANDLE BY LATE FRIDAY AFTERNOON WITH DRY LINE OVER THE WESTERN SOUTH PLAINS AND TRIPLE POINT VICINITY OF CLOVIS NEW MEXICO. THESE FEATURES TO ACT AS FOCUS FOR THUNDERSTORM DEVELOPMENT WITH POSSIBLE MCS MOVING SOUTHEAST ACROSS THE REGION DURING THE NIGHT. THERE MAY STILL BE ONGOING PRECIPITATION OVER MY SOUTHEAST ZONES SATURDAY MORNING FRONT TO REMAIN QUASI-STATIONARY OVER THE FORECAST AREA ON SATURDAY BEFORE SLIDING SOUTH INTO THE PERMIAN BASIN ON SUNDAY. THUS CONTINUED CHANCE POPS FOR SATURDAY AND SATURDAY NIGHT AND WITH NORTHWEST FLOW ALOFT AGAIN FOR SUNDAY AND MONDAY AFTERNOONS AND NIGHTS AS GFS INDICATES THUNDERSTORMS DEVELOPING IN HIGHER TERRAIN OF NEW MEXICO MOVING SOUTHEAST ACROSS THE REGION. LEE SIDE TROFF EXPECTED TO DEVELOP NEAR THE TEXAS NEW MEXICO BORDER NEXT TUESDAY INTO THURSDAY WITH TEMPERATURES CLIMBING TO ABOVE NORMAL. && .AVIATION... MODELS CONTINUE TO INDICATE THAT THE CURRENT CLEAR SKIES AT KLBB WILL GIVE WAY TO INCREASING LOW CLOUDS OVERNIGHT. SOME UNCERTAINTY REMAINS WITH THE TIMING OF SAID ONSET...BUT SCATTERED CUMULUS CLOUDS WILL LIKELY OVERSPREAD THE TERMINAL LATE THIS AFTERNOON...WITH A TREND TOWARD LOWER CEILINGS AFTER 03Z. BEST POTENTIAL FOR MVFR/IFR CIGS WILL BE DURING THE 10Z TO 14Z TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 85 58 82 56 / 40 40 40 20 30 TULIA 58 83 58 80 59 / 50 40 50 20 30 PLAINVIEW 61 84 60 81 61 / 40 20 50 20 30 LEVELLAND 63 86 61 82 61 / 40 20 30 20 20 LUBBOCK 66 86 62 82 63 / 40 20 40 20 20 BROWNFIELD 65 86 63 83 62 / 40 20 30 20 20 CHILDRESS 67 84 65 81 64 / 60 30 50 20 30 SPUR 66 86 64 82 64 / 40 20 50 20 30 ASPERMONT 69 87 65 84 66 / 50 20 50 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/08/20
Hazardous weather outlook, May 31, 12:52 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1252 PM CDT THU MAY 31 2007 TXZ021>044-011800- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1252 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FROM LATE THIS AFTERNOON THROUGH TONIGHT OVER THE SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF NEW MEXICO AND MOVE THROUGH THE AREA DURING THE EVENING AND OVERNIGHT HOURS. ADDITIONALLY...CONVERGENCE ALONG THE EDGE OF THE CAPROCK AND A RETREATING ALBEIT SUBTLE FRONT MAY BE ENOUGH TO INITIATE THUNDERSTORMS ACROSS THE SOUTH PLAINS AND ROLLING PLAINS BY LATE AFTERNOON...ALTHOUGH A STRONG CAP IN PLACE MAY LIMIT THIS DEVELOPMENT. MODERATE LOW TO MID LEVEL WIND SHEAR COMBINED WITH A VERY MOIST AND UNSTABLE AIRMASS WILL CREATE A FAVORABLE ENVIRONMENT FOR SUPERCELL THUNDERSTORMS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY DISCRETE CELLS...THOUGH AN ISOLATE TORNADO IS ALSO POSSIBLE. THEN...THE THREAT WILL TRANSITION TOWARD DAMAGING WINDS OVERNIGHT AS THE STORMS MERGE INTO A LINE OR COMPLEX. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP LATE FRIDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN PANHANDLE AS ANOTHER COLD FRONT MOVES INTO THIS AREA. OTHER STORMS MAY DEVELOP ACROSS EASTERN NEW MEXICO DURING THE AFTERNOON AND MOVE TOWARD THE AREA OVERNIGHT. SUFFICIENT WIND SHEAR AND INSTABILITY MAY RESULT IN SOME STORMS BECOMING SEVERE WITH LARGE HAIL THE PRIMARY THREAT. IF THE STORMS DEVELOP INTO A LARGE COMPLEX DURING THE EVENING...DAMAGING WINDS MAY ALSO OCCUR. CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO LATE SATURDAY AND AGAIN LATE SUNDAY. WITH NORTHWEST FLOW ALOFT...THE STORMS WOULD MOVE INTO THE AREA MAINLY DURING THE EVENING AND OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE AFTERNOON THROUGH THE EVENING AND OVERNIGHT HOURS.
In the hours before
Local storm report, May 31, 8:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0840 PM TORNADO 2 N RALLS 33.71N 101.38W
05/31/2007 CROSBY TX FIRE DEPT/RESCUE
TORNADO MOVING ESE TOWARDS CROSBYTON. RPRTD BY RALLS
FD.
&&
JHLocal storm report, May 31, 8:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST COTTON CENTER 33.99N 101.99W
05/31/2007 E60 MPH HALE TX PUBLIC
&&
JDVLocal storm report, May 31, 8:57 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
857 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 11 SW FLOYDADA 33.87N 101.47W
05/31/2007 E0.75 INCH FLOYD TX PUBLIC
&&
JDVLocal storm report, May 31, 9:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 2 W PLAINS 33.19N 102.86W
05/31/2007 E1.00 INCH YOAKUM TX LAW ENFORCEMENT
&&
JDVLocal storm report, May 31, 9:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
912 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 2 S PLAINS 33.16N 102.83W
05/31/2007 E1.00 INCH YOAKUM TX LAW ENFORCEMENT
&&
JDVLocal storm report, May 31, 9:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
913 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 11 SW FLOYDADA 33.87N 101.47W
05/31/2007 E1.25 INCH FLOYD TX PUBLIC
&&
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 53 min |
| May 31, 7:11 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 64 min |
| May 31, 7:41 PM CDT | Tornado Warning | LUB | Crosby, Floyd, Hale, Lubbock | 34 min |
| May 31, 7:44 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 46 min |
| May 31, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 55 min |
| May 31, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 30 min |
| May 31, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Lubbock | 60 min |
| May 31, 8:15 PM CDT | Tornado Warning | LUB | Crosby | 45 min |
| May 31, 8:21 PM CDT | Tornado Warning | LUB | Floyd, Hale | 39 min |
| May 31, 8:21 PM CDT | Tornado Warning | LUB | Floyd, Hale | 39 min |
| May 31, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 59 min |
| May 31, 8:35 PM CDT | Flash Flood Warning | LUB | Floyd, Hale | 115 min |
| May 31, 8:53 PM CDT | Tornado Warning | LUB | Floyd | 52 min |
| May 31, 8:56 PM CDT | Tornado Warning | LUB | Hale | 34 min |
| May 31, 9:01 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 59 min |
| May 31, 9:12 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 63 min |
| May 31, 9:30 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 16 min |
| May 31, 9:39 PM CDT | Tornado Warning | LUB | Floyd | 36 min |
| May 31, 9:49 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 56 min |
| May 31, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 62 min |
| May 31, 11:18 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 57 min |
| May 31, 11:44 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| May 31, 11:45 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 30 min |
| Jun 1, 12:15 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 19 min |
| Jun 1, 12:47 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 43 min |
| Jun 1, 1:14 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 46 min |
| Jun 1, 1:57 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 48 min |
| Jun 1, 2:21 PM CDT | Tornado Warning | LUB | Hall | 24 min |
| Jun 1, 2:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 55 min |
| Jun 1, 3:00 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 30 min |
| Jun 1, 3:28 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 32 min |
| Jun 1, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 29 min |
| Jun 1, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | King | 29 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.